Yes, it is normal to taper off of one med and go on another at the same time. But just taking 4 days to go off so soon could give you withdrawal symptoms as Amitriptlylene can cause withdrawal symptoms. Why does your doctor want to change your medication. Nadolol is for high blood pressure, although some of them can help with migraine pain, but it's certainly not the first line of treatment for them. Has the amitriptyline not worked? Have you tried other prophylactic migraine meds like Topomax the reason why the doctor is trying Nadolol?
I don't understand why your doctor would keep telling you about going to the ER if you have wheezing since you have been symptoms free for the past 19 years. Once should have been enough. If it's such a concern, why don't you get something like Xopenex which is used for wheezing. It's a fast acting medication for asthma symptoms. That would be a lot safer. Then if the wheezing doesn't go away right away, then you could go to the ER. That's what I have in my possession after no longer needing any asthma medication. I haven't needed to use it in 6 years after being exposed to some chemicals at a jobsite.
Also if you are still having trouble with migraines, and you have tried various medications, there are other treatments such as nerve block and trigger point injections, Botox injections, and acupuncture.
Help me out here with some of my questions so that I can be of more help.
Thank you for your reply. Some answers to your questions:
- Amitriptyline helped some, but I'm still getting 2-3 migraines a week with daily headaches. I tried going up in dosage and had bad palpitations, so had to go back down to 30mg. My neuro decided it was time to try another preventative.
- Amitriptyline is the first preventative I tried. My neuro wanted to try Topamax next, but I asked if I can try a beta blocker first because I read that it can help with anxiety and heart rate. My resting heart rate is around 100.
- I asked about propranolol but he decided on Nadolol, and I don't know why.
- I never had an inhaler for my asthma as a child. I usually just went to the doctor's for two shots and meds if it got bad. My cousin went to the same doctor for asthma and he was prescribed the inhalers. So I'm not sure how bad mine was (it was between the age of 3-9).
- Also, this neuro is refusing to prescribe me any triptans or pain meds to abort my migraines, even though he diagnosed me with chronic daily headaches with chronic migraines.
That makes sense that you went to a beta blocker. I hope that you won't have any withdrawal problems from going off the Amitriptyline. If so, call your doctor about them.
Can your migraines be severe? If so, I don't know why your doctor won't give you any pain pills. If could be because doctors are getting more skittish about giving pain meds because of the DEA enforcing it on doctors who can then lose their license. But then your doctor should refer you to a pain management clinic. Or can you at least see a neurologist instead of just a regular doctor? That might help with your meds. Fioricet is a good abortive med, but you have to make sure that you don't take it more than two days a week, or you can get terrible rebound migraines. The triptans would be another option for you as you mentioned. Good luck.
I am curious how you are feeling now and if you found any medication that works? My daughter suffered a double concussion 4 months ago and is suffering from 24/7 headaches and migraines 2-3 times a week. Like you the Tramadol etc... and had no effect. We have been on Amitriptylin for 6 weeks and feel like it has had no effect. They have now increased her dosage up to 50mg and we have slowly increased it from 20 to 40 without any relief. The only relief she has got is when she went to the er and they pumped her full of fluid and drugs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.